MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21211609
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Codes Burning Sensation (2146); Discomfort (2330)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref (b)(4).This is an initial report.Investigation is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
It was reported that a hearing aid overheated and exploded (loud bang) while wearing device in ear.User removed the device and saw the housing was dislocated and the device felt very warm.No physical harm was reported, no increase of hearing loss or tinnitus as a result of this was reported.The user has not seen a doctor.Hot feeling and scarring (no physical harm) was reported.User was wearing the hearing aid during trial period.Was using batteries from varta called power one evolution, which was provided by the hearing care provider.Further investigation to be conducted.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).This is an initial report.Investigation is still in progress; a final report will be submitted upon completion.17-oct-2024: device has been sent to varta for device investigation.A final report will be submitted upon completion.
 
Event or Problem Description
It was reported that a hearing aid overheated and exploded (loud bang) while wearing device in ear.User removed the device and saw the housing was dislocated and the device felt very warm.No physical harm was reported, no increase of hearing loss or tinnitus as a result of this was reported.The user has not seen a doctor.Hot feeling and scarring (no physical harm) was reported.User was wearing the hearing aid during trial period.Was using batteries from varta called power one evolution, which was provided by the hearing care provider.Further investigation to be conducted.17-oct-2024: despite attempts no further follow up information received.
 
Additional Manufacturer Narrative
Manufacturer's ref# sf 03887343.This is an initial report.Investigation is still in progress; a final report will be submitted upon completion.17-oct-2024: device has been sent to varta for device investigation.A final report will be submitted upon completion.12-dec-2024: device investigation: on 15-nov-2024 device investigation from varta received.The device investigation concluded: varta started an extensive program to evaluate the root cause for cell expansion.As of today, there is no clearly defined root cause.It seems that the battery itself is not only influencing cell expansion.There are maybe influences from hearing aid end user.In all cases, which were investigated at varta, the expansion happened due to an abnormal use, e.G.Cell is being charged, repeated use of empty, completely discharged cell.Cell has not been removed from unused hearing aid for longer period when stored in a bowl in bulk, mutual short circuit occur considering the factors at hand, it was not possible to determine the real cause of the expansion based on the investigation results and the available information.Clinical assessment concluded: clinical conclusion is that the expanded battery has not caused physical harm to the patient and no medical treatment was prescribed.Clinical evaluation according clin eval plan&rpt,ha&tsg: leakage from batteries can result from battery explosion or the battery can have a hole that allows material to leak out.Zinc-air and silver zinc batteries used with hearing aids are known to have a low risk of leaking and "exploding".Zinc-air batteries are used in the non-rechargeable hearing aids and silver zinc batteries are used in the z-power solution.The risk increases if the battery is exposed to excessive heat.Even without excessive heat, in rare cases, gas can be generated inside the battery and if the pressure builds up to more than the cell can withstand, a rupture can occur.All materials should be put in a container and care should be taken to avoid skin being exposed to ruptured battery.If skin is exposed, it should be flushed with lukewarm water for at least 15 minutes.Immediate medical attention should be sought if eyes are exposed.Battery leakage can in some cases be prevented if the hearing aids are dried out after use by opening the battery door.Further, batteries that are expired are more likely to leak.The user guide includes recommendations on both hearing aid drying and only to use batteries with a remaining shelf life of one year or more.The user guide contains information only to use quality batteries as well as rinsing with lukewarm water if exposed to battery leakage.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk assessment concluded: risks related to electrical energy, are generally known, considered in risk analysis, mitigated and communicated to the user.This risk is deemed to be acceptable.Manufacturer's investigation is final.This is a final report.
 
Event or Problem Description

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20264846
Report Number3005650109-2024-00072
Device Sequence Number8298667
Product Code OSM
UDI-Device Identifier05708296178865
UDI-Public05708296178865
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21211609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer08/21/2024
08/21/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/18/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale